Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 186, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Oct 6, 2013, 7:30 PM EDT for Cuyahoga County, Ohio. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2013, 7:30 PM EDT (23:30 UTC)
- Expired
- Oct 6, 2013, 8:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 8 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 7:32 PM EDT | TSTM WND DMG | 10 Sw Cleveland, OH | LARGE LIMBS DOWN ON GOLF COURSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
057
WUUS51 KCLE 062330
SVRCLE
OHC035-070000-
/O.NEW.KCLE.SV.W.0186.131006T2330Z-131007T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
730 PM EDT SUN OCT 6 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CUYAHOGA COUNTY IN NORTHEAST OHIO
* UNTIL 800 PM EDT
* AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STRONGSVILLE...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLEVELAND...
PARMA...
LAKEWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4158 8153 4157 8153 4127 8181 4127 8184
4130 8188 4135 8188 4136 8197 4141 8197
4150 8191 4149 8186 4151 8178 4150 8175
4160 8156
TIME...MOT...LOC 2330Z 214DEG 30KT 4139 8185
$$
KING2 follow-up statements
168
WWUS51 KCLE 062344
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
744 PM EDT SUN OCT 6 2013
OHC035-070000-
/O.CON.KCLE.SV.W.0186.000000T0000Z-131007T0000Z/
CUYAHOGA OH-
744 PM EDT SUN OCT 6 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR WESTERN CUYAHOGA COUNTY...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LAKEWOOD...AND CLEVELAND...MOVING NORTHEAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE....
LAT...LON 4145 8169 4141 8188 4150 8191 4149 8186
4151 8178 4150 8175 4155 8165
TIME...MOT...LOC 2344Z 214DEG 30KT 4149 8176
$$
KING853
WWUS51 KCLE 062356
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
756 PM EDT SUN OCT 6 2013
OHC035-070006-
/O.EXP.KCLE.SV.W.0186.000000T0000Z-131007T0000Z/
CUYAHOGA OH-
756 PM EDT SUN OCT 6 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CUYAHOGA COUNTY
EXPIRES AT 800 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4145 8169 4141 8188 4150 8191 4149 8186
4151 8178 4150 8175 4155 8165
TIME...MOT...LOC 2356Z 214DEG 30KT 4157 8168
$$
KINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 7:27 PM EDT, 3 minutes earlier.
Area forecast discussion, Oct 6, 7:27 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
727 PM EDT SUN OCT 6 2013
.SYNOPSIS...
A FRONTAL BOUNDARY WILL MOVE ACROSS THE REGION TONIGHT INTO MONDAY
MORNING. HIGH PRESSURE WILL THEN BUILD INTO THE AREA FROM THE
MIDDLE MISSISSIPPI RIVER VALLEY. THIS AREA OF HIGH PRESSURE WILL
DRIFT OVER OHIO EARLY TUESDAY THEN REACHING MAINE BY WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPDATE...CHANGES MADE MOSTLY DUE TO TIMING OF THE LINE OF SHOWERS
AND THUNDERSTORMS ACROSS THE AREA. DID END THE THUNDER WEST OF THE
FRONT HOWEVER THROUGH THE EVENING AND OVERNIGHT. ALSO BROUGHT BACK
CHANCE POPS FOR MONDAY AS THE LOW GOES ACROSS THE AREA. WILL
FLASH FLOOD WILL BE EVALUATED NEXT UPDATE.
ORIGINAL...HEAVY RAINS ARE UNLIKELY FOR THE WESTERN COUNTY
WARNING AREA THIS EVENING. HOWEVER WITH A VERY WET GROUND AND THE
FRONT STILL TO THE WEST OF THE COUNTY WARNING AREA WE WILL
CONTINUE THE FLOOD WATCH. ALTHOUGH WE FULLY EXPECT IT TO BE
DROPPED ON THE EVENING SHIFT AFTER THE FRONT PASSES.
OTHERWISE WE WILL SEE THE SHOWERS EXPAND IN COVERAGE AS THE FRONT
MOVES EASTWARD. THERE IS SOME INSTABILITY ACROSS THE SOUTHEASTERN
CWA BUT STILL NOT MUCH IN THE WAY OF LOW LEVEL CONVERGENCE TO POP
ANY THUNDERSTORMS. HOWEVER WE DO EXPECT THUNDER TO DEVELOP ALONG
AND JUST AHEAD OF THE COLD FRONT. CANT COMPLETELY RULE OUT AN
ISOLATED STRONG STORM THAT PRODUCES A STRONG WIND GUST FROM KNOX
COUNTY EASTWARD INTO MAHONING COUNTY.
TEMPERATURES WILL BE COOLER TONIGHT IN THE WAKE OF THE FRONTAL
BOUNDARY. DRIER AIR AND MAYBE A BRIEF PERIOD OF DECREASED CLOUDS
ACROSS THE WEST MAY ALLOW FOR LOWS IN THE UPPER 40S.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
SHOWERS AND MAYBE A COUPLE THUNDERSTORMS WILL SLOWLY END FROM WEST
TO EAST ON MONDAY. THERE MAY BE A FEW SHOWERS THAT LINGER ACROSS
NE OH INTO NW PA MONDAY NIGHT INTO TUESDAY WITH FLOW OFF OF LAKE
ERIE AND THE UPPER TROUGH PASSING. HIGH PRESSURE WILL THEN TAKE
OVER ON TUESDAY WITH 5H HEIGHTS RISING INTO WEDNESDAY.
SO WITH THAT SAID WE WILL SEE A MUCH COOLER DAY ON MONDAY WITH
BREEZY CONDITIONS. HIGHS WILL LIKELY OCCUR BY MID MORNING THEN
REMAIN STEADY OR SLOWLY FALL. MONDAY NIGHT MAY HAVE JUST ENOUGH
WIND AND CLOUD COVER TO AVOID FROST. HOWEVER TUESDAY NIGHT MAY
CHILL ENOUGH NEAR THE OH/PA LINE AND INLAND NW PA TO PRODUCE SOME
PATCHY FROST. HIGHS WILL WARM TUESDAY INTO WEDNESDAY WITH HIGHS
WEDNESDAY AFTERNOON VERY CLOSE TO SEASONAL AVERAGES THAT ARE IN
THE MIDDLE AND UPPER 60S.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
HIGH PRESSURE AT THE SURFACE AND ALOFT SHOULD WORK TO KEEP
CONDITIONS DRY THU THRU SAT WHILE A SLOW WARMING TREND TAKES PLACE
AS THE SURFACE FLOW TURNS FROM ENE TO SE. BY SUN THERE ARE TWO
SYSTEMS THAT COULD BEGIN TO AFFECT THE AREA. ONE IS A SYSTEM THAT
MOVES UP THE EAST COAST THEN RETROGRADES NW TOWARD THE EASTERN PART
OF THE AREA WHILE THERE IS ALSO AN UPPER TROUGH COMING OUT OF THE
SOUTHERN PLAINS THAT PULLS MOISTURE INTO THE WESTERN PART OF THE
AREA. GIVEN THE UNCERTAINTY...FEEL BEST MOVE FOR NOW IS TO STAY
CLOSE TO GUIDANCE AND AT LEAST CARRY A SLIGHT CHANCE POP. TEMPS SUN
MAY COOL A DEGREE OR TWO IF THE CLOUDINESS MATERIALIZES AS EXPECTED.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
A COLD FRONT JUST WEST OF MFD AND WILL MOVE EAST OF THE AREA
TONIGHT. NEAR FRONT WINDS TURN TO THE WEST WITH GUSTS UP TO 30
KNOTS WITH AROUND AN INCH OF RAIN IN AN HOUR.
TOMORROW WRAP AROUND LOW LEVEL MOISTURE AND A STRONG UPPER LEVEL
TROUGH WILL COMBINE WITH IMPROVING LAKE EFFECT CONDITIONS ON MON.
EXPECT MVFR OR LOW VFR CLOUDS TO FILL BACK IN FOR MAINLY BKN TO
OVC CONDITIONS BY MID TO LATE MORNING. PROBABLY WILL SEE SOME SCT
SHRA OCCUR NEAR LERI
OUTLOOK...NON VFR WILL IMPROVE TUE THEN EXPECT VFR LATER TUE THRU
FRI.
&&
.MARINE...
THE MODELS HAVE COME TOGETHER SHOWING THE COLD FRONT CROSSING THE
LAKE TONIGHT AND SHIFTING THE SOUTH FLOW TO WSW WITH WIND SPEEDS
INCREASING TO 15 TO 25 KNOTS BEHIND THE FRONT THEN TO NEAR 30 KNOTS
IN THE WELL OFFSHORE AREAS ON MON. EXPECT SCA CONDITIONS TO DEVELOP
WEST TO EAST LATE TONIGHT INTO MON MORNING. WINDS SHOULD DIMINISH BY
LATE MON NIGHT AS HIGH PRESSURE SHOULD BE OVER THE LAKE BY MIDDAY
TUE.
THE HIGH WILL MOVE JUST EAST OF LAKE ONTARIO BY LATE WED SO A LIGHT
AND CHANGEABLE FLOW WILL TURN MOSTLY EAST FOR WED THRU FRI WHILE
MAINLY STAYING 10 KNOTS OR LESS.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 2 AM EDT MONDAY FOR OHZ003-006>008-017-
018-027.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM MONDAY TO 4 AM EDT TUESDAY FOR
LEZ142>149.
&&
SYNOPSIS...MULLEN
NEAR TERM...TK/MULLEN
SHORT TERM...MULLEN
LONG TERM...ADAMS
AVIATION...DJB
MARINE...ADAMSHazardous weather outlook, Oct 6, 10:04 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1004 AM EDT SUN OCT 6 2013 LEZ061-142>149-162>169-OHZ009>014-019>023-028>033-036>038-047-089- PAZ001>003-071415- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ERIE OH-LORAIN- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION- MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1004 AM EDT SUN OCT 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THAT DEVELOP THIS AFTERNOON INTO TONIGHT MAY APPROACH SEVERE LEVELS. IF THEY DO BECOME STRONG THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY. OHZ003-006>008-017-018-027-071415- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT- 1004 AM EDT SUN OCT 6 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS THAT DEVELOP THIS AFTERNOON INTO TONIGHT MAY APPROACH SEVERE LEVELS. IF THEY DO BECOME STRONG THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:42 PM EDT | River Flood Warning | CLE | Ottawa, Sandusky, Wood | 54 hr |
| Oct 6, 3:14 PM EDT | Small Craft Advisory | CLE | 39 hr | |
| Oct 6, 7:16 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark, Wayne | 44 min |
| Oct 6, 7:35 PM EDT | Special Marine Warning | CLE | 85 min | |
| Oct 6, 7:50 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 25 min |
| Oct 6, 7:54 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark, Summit, Wayne | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.